GREATER MANCHESTER Police is sending out an urgent warning to people about the potentially dangerous legal high known as 'Annihilation'.
Shortly after 11am on Friday (May 20) police were called to Drake Street in Rochdale to reports that a 33-year-old man had collapsed. His friends told officers at the scene that he had been taking legal highs.
He is currently in hospital in an induced coma.
Later, police were called to Drake Street and the junction of Oldham Road in Rochdale town centre where a man, aged 39, had collapsed. The man is believed to have also taken a legal high before collapsing. He received medical attention at the scene before leaving of his own accord.
Detective Inspector Andy Butterworth of GMP’s Rochdale Borough, said: “Today, two men have fallen ill after taking the legal high known as Annihilation. The use of legal highs is a worrying trend and has ended with a man in hospital in intensive care.
“I want to remind people about the potentially life threatening consequences of ‘legal highs’ – they may not be illegal but they definitely are not safe. I would urge people not to buy these so-called ‘legal highs’ and to consider the threat they pose to lives. If family or friends find any legal highs please dispose responsibly or hand in to police.”
If people have taken this legal high it is imperative that they recognise the signs and symptoms and act fast.
- Profuse sweating
- Racing heartbeat
- Extreme muscle tension
- Delirious ranting
- Very high body temperature
If any person is showing signs of these symptoms, it is essential to call 999, put the casualty in the recovery position and ask for immediate medical assistance. Anyone with information about where this drug may have come from is asked to contact police on 101 as soon as possible, or the independent charity Crimestoppers on 0800 555 111.